| Catalog Number |
H965105251 |
| Medical Device Problem Code |
Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/29/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
It has been indicated that the device from the reported event will be returned to angiodyanamics, but it has not yet arrived.Upon receipt of the sample, it will be forwarded to (b)(4) medical, angiodynamics' contract manufacturer, for evaluation.((b)(4)).
Event or Problem Description
As reported regarding an 8f exodus biliary drainage catheter: dr.(b)(6), an interventional radiologist, complained that " the drain could not aspirate or flush inside the patient.He said that it seemed like the catheter was closed off in some portion of the lumen".They upsized to a 10f and the problem went away.The catheter had been implanted for 7 days.It has been indicated that the used device will be returned to angiodynamics for evaluation.There was no adverse impact to the patient.
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging lot (0000074836) for item number h965105251 for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The (b)(6) 2019 angiodynamics complaint report was reviewed for the exodus drainage catheter product family and the failure mode "occluded - removed & replaced." no adverse trend was identified.Two unused drainage catheters from the reported complaint lot were returned to angiodynamics and forwarded to freudenberg medical, the supplier of the catheters, along with a supplier corrective action request (scar).Freudenberg's review and response indicated that the catheters and accessories had been assembled correctly with no issues noted.A syringe was attached to each catheter and water was flushed through each without difficulty.Thus, the reported failure mode of difficulty flushing and aspirating could not be duplicated with the unused devices.Freudenberg reviewed the device history records for the noted lot and found no discrepancies.As the returned, unused devices were visually and functionally acceptable, the root cause of the reported event is unable to be determined.((b)(4).).